Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 6, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Jan 27, 2014, 4:35 AM CST for 11 counties in Texas. It took effect at Jan 27, 2014, 9:00 AM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2014, 4:35 AM CST (10:35 UTC)
- In effect from
- Jan 27, 2014, 9:00 AM CST
- Expired
- Jan 27, 2014, 10:00 PM CST
- In force
- 13 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 90 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.6 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1474 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
107 WWUS74 KHGX 271035 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 435 AM CST MON JAN 27 2014 ...WIND ADVISORY IN EFFECT TODAY... .AFTER A COLD FRONT MOVES THROUGH...STRONG NORTH WINDS WILL DEVELOP LATE THIS MORNING ACROSS AN AREA ALONG AND WEST OF A LINE FROM BRYAN/COLLEGE STATION TO FREEPORT. STRONG NORTH WINDS WILL THEN DEVELOP OVER THE COASTAL COUNTIES THIS AFTERNOON. WINDS OF 20 TO 25 MPH WILL BE COMMON. THE WINDS WILL DIMINISH DURING THE EARLY EVENING. TXZ195>197-210-211-226-235-236-271845- /O.NEW.KHGX.WI.Y.0006.140127T1500Z-140128T0000Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-JACKSON-MATAGORDA-WASHINGTON- WHARTON- INCLUDING THE CITIES OF...BAY CITY...BELLVILLE...BRENHAM... BRYAN...CALDWELL...COLLEGE STATION...COLUMBUS...EAGLE LAKE... EDNA...EL CAMPO...LAKE SOMERVILLE...PALACIOS...PIERCE...SEALY... WEIMAR...WHARTON 435 AM CST MON JAN 27 2014 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * EVENT...NORTH WINDS 20 TO 25 MPH. * TIMING...9 AM TO 6 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADWAYS. && $$ TXZ214-237-238-271845- /O.NEW.KHGX.WI.Y.0006.140127T1800Z-140128T0000Z/ BRAZORIA-CHAMBERS-GALVESTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...FREEPORT... FRIENDSWOOD...GALVESTON...LAKE JACKSON...LEAGUE CITY... MONT BELVIEU...PEARLAND...TEXAS CITY...WINNIE 435 AM CST MON JAN 27 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * EVENT...NORTH WINDS 20 TO 25 MPH. * TIMING...12 NOON TO 6 PM CST TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADWAYS. && $$
2 follow-up statements
872 WWUS74 KHGX 271335 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 735 AM CST MON JAN 27 2014 ...WIND ADVISORY IN EFFECT TODAY... .AFTER A COLD FRONT MOVES THROUGH...STRONG NORTH WINDS WILL DEVELOP LATE THIS MORNING ACROSS AN AREA ALONG AND WEST OF A LINE FROM BRYAN/COLLEGE STATION TO FREEPORT. STRONG NORTH WINDS WILL THEN DEVELOP OVER THE COASTAL COUNTIES THIS AFTERNOON. WINDS OF 20 TO 25 MPH WILL BE COMMON. THE WINDS WILL DIMINISH DURING THE EARLY EVENING. TXZ226-235-236-272145- /O.NEW.KHGX.FG.Y.0005.140127T1335Z-140127T1500Z/ /O.CON.KHGX.WI.Y.0006.140127T1500Z-140128T0000Z/ JACKSON-MATAGORDA-WHARTON- INCLUDING THE CITIES OF...BAY CITY...EDNA...EL CAMPO...PALACIOS... PIERCE...WHARTON 735 AM CST MON JAN 27 2014 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. MORNING DENSE FOG WILL ERODE BY 9 AM. * EVENT...NORTH WINDS 20 TO 25 MPH. * TIMING...9 AM TO 6 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADWAYS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ TXZ237-272145- /O.NEW.KHGX.FG.Y.0005.140127T1335Z-140127T1500Z/ /O.CON.KHGX.WI.Y.0006.140127T1800Z-140128T0000Z/ BRAZORIA- INCLUDING THE CITIES OF...ALVIN...ANGLETON...FREEPORT... LAKE JACKSON...PEARLAND 735 AM CST MON JAN 27 2014 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * EVENT...NORTH WINDS 20 TO 25 MPH. * TIMING...12 NOON TO 6 PM CST TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADWAYS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ TXZ227-271500- /O.NEW.KHGX.FG.Y.0005.140127T1335Z-140127T1500Z/ FORT BEND- INCLUDING THE CITIES OF...MISSOURI CITY...RICHMOND...ROSENBERG... SUGAR LAND 735 AM CST MON JAN 27 2014 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * EVENT...DENSE MORNING FOG * TIMING...THROUGH 9 AM * IMPACT...VISIBILITIES REDUCED TO 1/4 MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ TXZ195>197-210-211-272145- /O.CON.KHGX.WI.Y.0006.140127T1500Z-140128T0000Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-WASHINGTON- INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BRYAN... CALDWELL...COLLEGE STATION...COLUMBUS...EAGLE LAKE... LAKE SOMERVILLE...SEALY...WEIMAR 735 AM CST MON JAN 27 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * EVENT...NORTH WINDS 20 TO 25 MPH. * TIMING...9 AM TO 6 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADWAYS. && $$ TXZ214-238-272145- /O.CON.KHGX.WI.Y.0006.140127T1800Z-140128T0000Z/ CHAMBERS-GALVESTON- INCLUDING THE CITIES OF...ANAHUAC...FRIENDSWOOD...GALVESTON... LEAGUE CITY...MONT BELVIEU...TEXAS CITY...WINNIE 735 AM CST MON JAN 27 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... * EVENT...NORTH WINDS 20 TO 25 MPH. * TIMING...12 NOON TO 6 PM CST TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADWAYS. && $$
565 WWUS74 KHGX 272155 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 355 PM CST MON JAN 27 2014 ...WIND ADVISORY IN EFFECT THIS AFTERNOON AND EVENING... .A COLD FRONT HAS MOVED THROUGH THE AREA AND COLD ARCTIC AIR WILL POUR INTO THE AREA WITH MODERATE TO STRONG NORTH WINDS. THE WINDS SHOULD DIMINISH BY EARLY EVENING IN THE WEST AND ALONG THE COAST BY LATE EVENING. TXZ214-235>238-280400- /O.EXT.KHGX.WI.Y.0006.000000T0000Z-140128T0400Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 355 PM CST MON JAN 27 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CST THIS EVENING... * EVENT...NORTH WINDS 20 TO 25 MPH AND GUSTY ESPECIALLY ALONG THE IMMEDIATE COAST. * TIMING...WINDS DIMINISHING TO BETWEEN 8 AND 10 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADWAYS. && $$ TXZ195>197-210-211-226-280000- /O.CON.KHGX.WI.Y.0006.000000T0000Z-140128T0000Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-WASHINGTON-WHARTON- INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BRYAN... CALDWELL...COLLEGE STATION...COLUMBUS...EAGLE LAKE...EL CAMPO... LAKE SOMERVILLE...PIERCE...SEALY...WEIMAR...WHARTON 355 PM CST MON JAN 27 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * EVENT...NORTH WINDS 15 TO 25 MPH AND GUSTY. * TIMING...WINDS RELAXING BETWEEN 5 AND 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADWAYS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Jan 27, 3:53 AM CST, 42 minutes earlier.
Area forecast discussion, Jan 27, 3:53 AM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
353 AM CST MON JAN 27 2014
...ANOTHER ROUND OF WINTRY PRECIPITATION EXPECTED ON TUESDAY...
.DISCUSSION...
AT 08Z...A WEAK PRE-FRONTAL TROUGH EXTENDED FROM EL DORADO
ARKANSAS TO JUST SOUTH OF WACO. WINDS WILL SHIFT TO THE NW BEHIND
THE TROUGH AND THE TROUGH SHOULD BE APPROACHING CLL BY 11Z.
PATCHY DENSE FOG HAS DEVELOPED SOUTH OF THE PRE-FRONTAL TROUGH.
FEEL ONCE THE WINDS SHIFT TO THE NW...FOG SHOULD BEGIN TO
DISSIPATE. WILL WATCH TRENDS BUT DON'T THINK A DENSE FOG ADVISORY
WILL BE REQUIRED THE ACTUAL COLD FRONT STILL LAGS A BIT AND THE
FRONT EXTENDS FROM LITTLE ROCK TO FT WORTH TO ABILENE. MUCH COLDER
AND DRIER AIR BEHIND THIS FEATURE WILL SURGE SOUTH DURING THE DAY
AND MAX TEMPS WILL OCCUR THIS MORNING WITH FALLING AFTN TEMPS.
STRONG NORTH WINDS WILL DEVELOP IN THE WAKE OF THE FRONT AND A
WIND ADVISORY HAS BEEN ISSUED FOR THE WESTERN THIRD AND COASTAL
COUNTIES OF SE TX TODAY. COULD ALSO GET A FEW SHOWERS TO DEVELOP
ALONG THE FRONT A THE FRONT NEARS THE COAST LATER THIS MORNING.
A WINTER STORM WATCH WILL REMAIN IN EFFECT FOR TUESDAY. COLDER AIR
WILL CONTINUE TO SURGE INTO SE TX OVERNIGHT. BY EARLY TUES
MORNING...AN UPPER LEVEL DISTURBANCE WILL APPROACH SE TX AND THIS
FEATURE WILL GENERATE MIXED PRECIP ACROSS MOST OF THE AREA. FCST
SOUNDINGS SUPPORT A SLEET/FREEZING RAIN MIX OVER THE NORTH
CHANGING OVER TO SNOW BY MID MORNING. QPF NOT THAT IMPRESSIVE SO
SNOWFALL TOTALS SHOULD REMAIN LIGHT...PROBABLY 1-2 INCH TOTALS.
THE PRECIP WILL START LATER OVER THE SOUTH...PROBABLY MID TO LATE
MORNING AND PRECIPITATE THROUGH THE END OF THE AFTN. QPF LOOKS
MORE GENEROUS OVER THE CENTRAL AND UPPER COASTAL ZONES. THINK THIS
IS WHERE MOST OF THE TROUBLE WILL OCCUR. FCST SOUNDINGS SHOW A
WARM NOSE BETWEEN 3000-9000 FEET WITH SUB-FREEZING TEMPS BELOW
3000 FEET. MOST OF THE PRECIP SHOULD MELT ON ITS DESCENT AND THEN
EITHER FALL AS RAIN AND FREEZE ON CONTACT OR REFREEZE AND FALL AS
SLEET. LIQUID EQUILALENT IS ABOUT 0.40 INCHES AND IF THIS FALLS AS
FREEZING RAIN...SIGNIFICANT ICING OF ROADWAYS AND POWERLINES WILL
DEVELOP. FCST SOUNDINGS ALSO SHOW SFC TEMPS FALLING INTO THE MID
20S DURING THE PRECIP EVENT WHICH WOULD ALLOW FOR SOME EFFICIENT
ICE MAKING. FCST SOUNDINGS TREND COLDER IN THE LATE AFTN AND SOME
SNOW WILL PROBABLY MIX INTO THE MESS BEFORE THE PRECIP ENDS
QUICKLY TUESDAY EVENING. A HARD FREEZE WILL BE LIKELY WEDNESDAY
MORNING AND A HARD FREEZE WARNING WILL BE REQUIRED FOR AT LEAST
THE NORTHERN HALF OF THE REGION. THE ECMWF SENDS A PIECE OF
ENERGY EAST TOWARD THE MIDDLE TEXAS COAST ON WEDNESDAY MORNING SO
KEPT 20 POPS FOR THE FAR SW ZONES INTO WEDNESDAY. IT'LL BE COLD ON
WED AND MAX TEMPS WILL STRUGGLE TO WARM INTO THE LOWER 40S UNDER
FULL SUN.
A SUBSTANTIAL WARM UP BEGINS ON THURSDAY AND WILL LINGER INTO
SATURDAY. MOISTURE LEVELS ALSO INCREASE AND A FEW SHOWERS WILL BE
POSSIBLE BEGINNING SATURDAY AND PERSISTING THROUGH NEXT MONDAY.
CAN'T FIND A REAL TRIGGER FOR PRECIP TO FOCUS ON BUT DEEPER MSTR
COUPLED WITH WAA SHOULD YIELD SOME SHOWERS.
&&
.MARINE...
THE COLD FRONT WILL MOVE OFF THE COAST LATER THIS MORNING. THE
STRONGEST WINDS ARE NOT EXPECTED TO DEVELOP UNTIL THE EARLY
AFTERNOON PERIOD. WINDS OF 20 TO 25 KNOTS WILL BE COMMON BY THE MID
AND LATE AFTERNOON...AND GUSTS OF 30 TO 35 KNOTS ARE EXPECTED
TONIGHT OVER THE GULF WATERS. THESE CONDITIONS SHOULD PERSIST AT
LEAST OVER THE GULF WATERS THROUGH TUESDAY NIGHT. WINTER WEATHER
HAZARDS ARE EXPECTED TO DEVELOP TUESDAY AND LAST INTO TUESDAY NIGHT.
HIGH PRESSURE WILL MOVE OVERHEAD ON WEDNESDAY AND DIMINISH THE
STRONG WINDS.
LOW TIDE LEVELS MAY BECOME A PROBLEM BY THIS EVENING AS THE STRONG
NORTHERLY WINDS AFFECT THE SHIP CHANNEL. A LOW WATER ADVISORY MAY BE
NEEDED BY LATE THIS AFTERNOON. THE LOW WATER CONDITIONS MAY LAST
INTO TUESDAY NIGHT...ALTHOUGH A NORTH-NORTHEAST WIND MAY DEVELOP
LATER TONIGHT WHICH MAY HELP TO ALLEVIATE THE WATER LEVELS.
40
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 50 28 34 22 41 / 10 20 50 10 10
HOUSTON (IAH) 60 29 32 25 43 / 10 10 60 20 10
GALVESTON (GLS) 62 33 37 29 41 / 20 10 50 40 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WINTER STORM WATCH FROM LATE TONIGHT THROUGH TUESDAY EVENING FOR
THE FOLLOWING ZONES: AUSTIN...BRAZORIA...BRAZOS...
BURLESON...CHAMBERS...COLORADO...FORT BEND...GALVESTON...
GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...MADISON...
MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY...
WALKER...WALLER...WASHINGTON...WHARTON.
WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: BRAZORIA...CHAMBERS...GALVESTON.
WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR THE FOLLOWING ZONES: AUSTIN...BRAZOS...BURLESON...
COLORADO...JACKSON...MATAGORDA...WASHINGTON...WHARTON.
GM...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 6 PM CST
TUESDAY FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA
BAY...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST
WEDNESDAY FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
HIGH ISLAND TO FREEPORT 20 TO 60 NM.
&&Hazardous weather outlook, Jan 26, 4:12 PM CST, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 412 PM CST SUN JAN 26 2014 TXZ163-164-176>179-195>200-210>214-226-227-235>238-272215- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 412 PM CST SUN JAN 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WINTER STORM WATCH IN EFFECT FOR TUESDAY. A STRONG COLD FRONT WILL CROSS SOUTHEAST TEXAS ON MONDAY MORNING. TEMPERATURES WILL FALL INTO THE MID 40S BY LATE MONDAY AFTERNOON AND ONLY REACH THE UPPER 20S TO LOWER 30S TUESDAY MORNING. A STRONG UPPER LEVEL DISTURBANCE...AN INCREASE IN MOISTURE AND FAVORABLE UPPER LEVEL WINDS WILL COME TOGETHER TO PRODUCE SNOW...FREEZING RAIN AND SLEET. CONFIDENCE IS INCREASING FOR THE THREAT OF WINTER WEATHER. SNOW AND SLEET WILL START ACROSS THE NORTHWEST AREAS AND EXPAND SOUTHEASTWARD. ROADS MAY INITIALLY MELT ANY PRECIPITATION THEN FREEZE UP. PARTS OF SOUTHEAST TEXAS WILL PROBABLY RECEIVE ACCUMULATING SNOW WITH 1 TO 2 INCHES POSSIBLE ACROSS THE NORTHERN AREAS. FREEZING RAIN ACCUMULATIONS ALONG THE COAST WILL LIKELY LEAD TO EXTENSIVE ROAD CLOSURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-272215- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 412 PM CST SUN JAN 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CRAFT ADVISORY WIND AND SEA CONDITIONS CAN BE EXPECTED ON MONDAY AFTERNOON THROUGH TUESDAY NIGHT. SNOW...SLEET AND FREEZING RAIN WILL BE POSSIBLE OVER THE BAYS AND SOME ICE ACCUMULATION ON SUPERSTRUCTURES WILL BE POSSIBLE LATE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 7:35 AM CST | Dense Fog Advisory | HGX | Brazoria, Fort Bend, Jackson, Matagorda, Wharton | 85 min |
| Jan 27, 2:30 PM CST | Winter Storm Warning | HGX | Brazoria, Brazos, Burleson, Chambers, Fort Bend, Galveston and 9 more | 14 hr |
| Jan 27, 2:30 PM CST | Winter Weather Advisory | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 26 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.